Acta Mathematica Sinica, English Series

, Volume 34, Issue 12, pp 1829–1836 | Cite as

Exponential Convergence Rates of Markov Chains under a Weaken Minorization Condition

  • Shu Lan Hu
  • Xin Yu WangEmail author


In this paper, we obtain the quantitative bound of the exponential convergence rates of Markov chains under a weaken minorization condition, using the coupling method and the analytic approach. And also, we obtain the convergence rates for continuous time Markov processes.


Convergence rates Markov chains coupling method analytic approach 

MR(2010) Subject Classification

60J05 62M05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors would like to thank Prof. Liming WU for lots of helpful comments.


  1. [1]
    Chen, M. F.: Eigenvalues, Inequalities, and Ergodic Theory, Springer, London, 2005zbMATHGoogle Scholar
  2. [2]
    Douc, R., Fort, G., Guillin, A.: Subgeometric rates of convergence of f-ergodic strong Markov processes. Stochastic Process. Appl., 119(3), 897–923 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Douc, R., Moulines, E., Rosenthal, J. S.: Quantitative bounds on convergence of time-inhomogeneous Markov chains. Stochastic Process. Appl., 14(4), 1643–1665 (2004)MathSciNetzbMATHGoogle Scholar
  4. [4]
    Hairer, M., Mattingly, J. C.: Yet another look at Harris’ ergodic theorem for Markov chains. Seminar on Stochastic Analysis, Random Fields and Applications VI, 109C117, Progr. Probab., 63, 2011Google Scholar
  5. [5]
    Hairer, M., Mattingly, J. C., Scheutzow, M.: Asymptotic coupling and a general form of Harris theorem with applications to stochastic delay equations. Probability Theory and Related Fields, 149(1-2), 223–259 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Ledoux, M.: The concentration of measure phenomenon, volume 89 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 2001Google Scholar
  7. [7]
    Meyn, S. P., Tweedie, R. L.: Markov Chains and Stochastic Stability, Cambridge University Press, Cambridge, 2009CrossRefzbMATHGoogle Scholar
  8. [8]
    Moulines, E., Douc, R., Soulier, P.: Computable convergence rates for sub-geometric ergodic Markov chains. Bernoulli, 13(3), 831–848 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Roberts, G. O., Rosenthal, J. S.: Quantitative bounds for convergence rates of continuous time Markov processees. EJP, 1(9), 1–21 (1996)zbMATHGoogle Scholar
  10. [10]
    Rosenthal, J. S.: Minorization conditions and convergence rates for Markov chain monte carlo. Journal of the American Statistical Association, 90(430), 558–566 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Rosenthal, J. S.: Quantitative convergence rates of Markov chains: A simple account. Electronic Communications in Probability, 7, 123–128 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Wang, F. Y.: Functional Inequalities, Markov Processes and Spectral Theory, Science Press, Beijing, 2005Google Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science (CAS), Chinese Mathematical Society (CAS) and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Statistics and MathematicsZhongnan University of Economics and LawWuhanP. R. China
  2. 2.School of Mathematics and StatisticsHuazhong University of Science and TechnologyWuhanP. R. China

Personalised recommendations